I went for my IVIG infusion yesterday. After we accessed my port, I got some Benadryl and Tylenol to prevent reactions/side effects. About 10 minutes into the infusion, I started breaking out in hives, flushing, my blood pressure dropped substantially, and my heart rate shot through the roof despite having Benadryl earlier. My neurologist said to discontinue the infusion until I get another injection of Xolair (which controls my allergic reactions), because he was afraid that I would trend further toward anaphylaxis and end up in the ICU with breathing issues. I'll get the injection Monday and we will try again next Friday.
As annoyed as I am, I'm glad we are playing it safe because my vitals were trending toward major trouble.
Fingers crossed that next Friday's infusion goes better!
I am a 20 year old junior at the college of my dreams. I am studying Emergency Medicine and Communication Rhetoric and minoring in the Administration of Justice and National Preparedness and Emergency Management certificate. At some point, I want to go and get my paramedic certification when my health allows. I have several chronic illnesses and this blog and website serves as a place for me to share my journey fighting CRPS and my other conditions. I hope that this blog can also serve as an outlet for raising awareness for rare diseases. Thanks for reading and I hope you enjoy! Feel free to comment; I'd love to know what you think!